Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 76, NWS Lake Charles, LA

August 1, 2015Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this river flood warning at Aug 1, 2015, 10:45 AM CDT for Jasper County, Tyler County, Texas. It took effect at Aug 2, 2015, 7:00 AM CDT. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Aug 1, 2015, 10:45 AM CDT (15:45 UTC)
In effect from
Aug 2, 2015, 7:00 AM CDT
Expired
Aug 9, 2015, 7:00 AM CDT
In force
7 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Jasper County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 120 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Town Bluff (TBFT2). The gauge peaked at 62.92 ft at Jul 31, 2015, 10:00 AM CDT.

actionminormoderate5560657008/0108/0208/0308/0408/0508/0608/0708/0808/0908/10
Action stage
64 ft
Minor stage
68 ft
Moderate stage
72 ft
Major stage
82.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WGUS44 KLCH 011545
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1045 AM CDT SAT AUG 1 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Texas...

  Neches River Near Town Bluff 

TXC241-457-020545-
/O.NEW.KLCH.FL.W.0076.150802T1200Z-000000T0000Z/
/TBFT2.1.ER.150802T1200Z.150803T0000Z.000000T0000Z.NO/
1045 AM CDT SAT AUG 1 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Neches River Near Town Bluff.
* from Sunday morning until further notice...or until the warning is 
  cancelled.
* At 10:00 AM Saturday the stage was 61.6 feet.
* Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 64.2 feet by tomorrow evening.
* Impact...At stages near 64.0 feet...Minor flooding will occur.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
2 follow-up statements
985 
WGUS84 KLCH 020133
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
833 PM CDT SAT AUG 1 2015

...The flood warning continues for the following rivers in Texas...

  Neches River Near Town Bluff 

...The flood warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City 

LAC099-101-021533-
/O.CON.KLCH.FL.W.0074.000000T0000Z-000000T0000Z/
/MCGL1.1.ER.150715T1500Z.150802T0600Z.000000T0000Z.NO/
833 PM CDT SAT AUG 1 2015

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At  8:00 PM Saturday the stage was 6.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will remain around 6.2 to 6.3 feet for the
  next several days.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed 
  to protect against higher stages. Vessel traffic will be affected 
  by stronger river current and vessel traffic safety rules will be 
  strictly enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2995 9147 2986 9139 2951 9154 2939 9113
      2980 9110 2997 9124

$$

TXC241-457-021532-
/O.EXT.KLCH.FL.W.0076.150804T1000Z-000000T0000Z/
/TBFT2.1.ER.150804T1000Z.150804T1800Z.000000T0000Z.NO/
833 PM CDT SAT AUG 1 2015

The Flood Warning continues for
  The Neches River Near Town Bluff.
* from late Monday night until further notice...or until the warning 
  is cancelled.
* At  8:00 PM Saturday the stage was 61.6 feet.
* Minor flooding is forecast.
* Flood stage is 64.0 feet.
* Forecast...rise above flood stage by Tuesday morning and continue 
  to rise to near 64.2 feet by Tuesday early afternoon.
* Impact...At stages near 64.0 feet...Minor flooding will occur.
* Impact...At stages near 62.0 feet...The river is at bankfull 
  stage.

&&
 
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415

$$
875 
WGUS84 KLCH 021552
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1052 AM CDT SUN AUG 2 2015

...The flood warning is cancelled for the following rivers in 
Texas...

  Neches River Near Town Bluff 

...The flood warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City 

LAC099-101-030552-
/O.CON.KLCH.FL.W.0074.000000T0000Z-000000T0000Z/
/MCGL1.1.ER.150715T1500Z.150803T0000Z.000000T0000Z.NO/
1052 AM CDT SUN AUG 2 2015

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Sunday the stage was 6.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will remain near 6.2 feet through Tuesday then 
  begin to slowly fall.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2995 9147 2986 9139 2951 9154 2939 9113
      2980 9110 2997 9124

$$

TXC241-457-021622-
/O.CAN.KLCH.FL.W.0076.000000T0000Z-150802T1552Z/
/TBFT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1052 AM CDT SUN AUG 2 2015

The Flood Warning is cancelled for
  The Neches River Near Town Bluff.
* At 10:00 AM Sunday the stage was 61.6 feet.
* Flood stage is 64.0 feet.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 1, 10:14 AM CDT, 31 minutes earlier.

Area forecast discussion, Aug 1, 10:14 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CDT SAT AUG 1 2015

.UPDATE...
A SURFACE BOUNDARY REMAINS STALLED PAST THE COASTAL WATERS WITH
HIGH PRESSURE OVER THE MID-MISSISSIPPI VALLEY RIDGING DOWN INTO
THE FORECAST AREA. THIS WILL KEEP A NORTHEAST FLOW AND A DRY
CONTINENTAL AIR MASS IN PLACE. LATEST UPPER AIR SOUNDING FROM
KLCH SHOWS...THAT IF INVERSION CAN COMPLETELY MIX...AIR
TEMPERATURES WILL RISE INTO THE UPPER 90S TO AROUND 100F...WHILE
DEW POINTS WOULD FALL INTO THE UPPER 40S TO LOWER 50S. THIS WOULD
MAKE FOR RELATIVE HUMIDITY VALUES IN THE 20 PERCENT RANGE. OF
COURSE...THIS WOULD HELP KEEP HEAT INDEX READINGS AT OR BELOW AIR
TEMPERATURES. IF THESE RH VALUES ARE ACHIEVED...IT COULD PROVIDE
AN ISSUE FOR FIRE WEATHER CONCERNS. HOWEVER...WINDS SHOULD BE ON
THE LOW SIDE TO KEEP FROM ANY RED FLAG ISSUANCE.

OVERALL THE CURRENT FORECAST IS ON TRACK AND NO CHANGES NEEDED AT
UPDATE TIME.

RUA

&&

.PREV DISCUSSION... /ISSUED 704 AM CDT SAT AUG 1 2015/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
DRY NRLY FLOW THROUGH THE COLUMN WILL MAINTAIN VFR CONDITIONS
THROUGH THE PERIOD. LOW PRESSURE TRACKING FROM OFF THE SERN LA
COAST TO THE NERN GULF WILL TIGHTEN THE GRADIENT ENOUGH TO ALLOW
FOR ENHANCED NERLY FLOW BY LATE MORNING.

25

CLIMATE...
SEVERAL OF OUR AREA CLIMATE SITES EXPERIENCED NOTABLE JULY'S IN
TERMS OF TEMPERATURE AND PRECIPITATION (OR THE LACK THEREOF) LAST
MONTH.

LAFAYETTE: WARMEST JULY (DATING BACK TO 1893)
           AVERAGE TEMP 85.5 DEGREES
           PREVIOUS RECORD 84.8 DEGREES 1962
           6TH DRIEST JULY 2.03 INCHES

NEW IBERIA: WARMEST JULY (DATING BACK TO 1948)
            AVERAGE TEMP 85.0 DEGREES
            PREVIOUS RECORD 84.9 DEGREES 2005
            5TH DRIEST JULY 2.17 INCHES

LAKE CHARLES: 2ND WARMEST JULY (DATING BACK TO 1895)
              AVERAGE TEMP 85.0 DEGREES
              RECORD 85.3 DEGREES 1957
              5TH DRIEST JULY 1.08 INCHES

BEAUMONT/PORT ARTHUR: 2ND DRIEST JULY (DATING BACK TO 1901)
              PRECIP TOTAL 1.16 INCHES
              RECORD 0.63 INCHES 1956
              TIED 10TH WARMEST JULY 85.1 DEGREES

25

PREV DISCUSSION... /ISSUED 355 AM CDT SAT AUG 1 2015/

DISCUSSION...A WEAK COLD FRONT HAS STALLED IN THE NORTHERN GULF
OR JUST AT THE OUTER EDGE OF THE CWA OVER THE PAST EVENING. NOT
MUCH COOL AIR TO WORK WITH BEHIND THE BOUNDARY, HOWEVER WITH THE
DRY AIR MASS TEMPS HAVE MANAGED TO FALL INTO THE UPPER 60S AT A
FEW LOCATIONS THIS MORNING, HOWEVER MOST AREAS ARE STILL IN THE
LOW TO MID 70S. LOWER DEW POINTS ARE THE MOST NOTICEABLE ASPECT
OF THE FROPA WITH READINGS IN THE MID TO UPPER 60S. WITH LOWER TDS
AND THE STRONG SUMMER SUN TEMPS WILL CLIMB INTO THE MID TO UPPER
90S AT MOST LOCATIONS THIS AFTERNOON AND A FEW SPOTS MAY HIT 100.
THIS IS ONLY ONE OR TWO DEGREES WARMER THAN FRIDAY AFTERNOON. AS
TEMPS RISE DEW POINTS WILL FALL INTO THE THE 50S AND 40S MAY NOT
BE OUT OF THE QUESTION AS SUGGESTED BY SOME HI-RES MODELS. THIS
WILL LEAVE THE AREA WITH VERY LOW RH VALUES THIS AFTERNOON...
GENERALLY IN THE 20S, HOWEVER IF TDS FALL INTO THE 40S THE RHS MAY
FALL INTO THE TEENS. AFTER SUNSET TODAY TEMPS WILL FALL BACK INTO
THE LOW 70S TO UPPER 60S FOR SUNDAY MORNING.

MOISTURE WILL BEGIN TO INCREASE ONCE AGAIN FROM SUNDAY AFTERNOON
INTO MONDAY AS THE WEAK FRONTAL BOUNDARY RETURNS NORTH. BY LATE
SUNDAY AN ISOLD STORM OR TWO MAY BE POSSIBLE IN LOWER ACADIANA AS
THE BOUNDARY BUMPS INTO THE COAST. THE SOUTHERLY FLOW WILL RETURN
MONDAY WITH DEW POINTS RETURNING TO THE TYPICAL MUGGY 70S
EVERYWHERE BY LATE AFTERNOON/EARLY EVENING.

TUESDAY THROUGH THE REST OF THE PERIOD THE UPPER LVL RIDGE WILL
REMAIN CENTERED WELL TO THE WEST WITH OUR REGION REMAINING ON THE
EAST EDGE. THIS WILL KEEP HIGH TEMPS A LITTLE ABOVE NORMAL AND
WITH POPS HIGHER ALONG THE ATCHAFALAYA BASIN WITH LESSER CHANCES
IN SE TX.

MARINE...A WEAK BOUNDARY WILL REMAIN STALLED OVER THE NORTHERN
GULF THROUGH TODAY. THIS WEAK BOUNDARY WILL SLOWLY DRIFT NORTH
SUNDAY AND PUSH ONSHORE SUNDAY NIGHT INTO MONDAY MORNING. ISOLATED
TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR THE BOUNDARY. A
RIDGE OF HIGH PRESSURE WILL REBUILD INTO THE AREA FROM THE EAST
EARLY NEXT WEEK AND REMAIN IN PLACE THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  96  68  97  72 /   0   0   0   0
LCH  98  71  97  76 /   0   0  10   0
LFT  98  74  98  77 /   0   0  10  10
BPT  99  72  97  76 /   0   0  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...07
Hazardous weather outlook, Aug 1, 4:14 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 AM CDT SAT AUG 1 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-020915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
414 AM CDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S TODAY, HOWEVER
WITH LOW RELATIVE HUMIDITY VALUES, APPARENT TEMPERATURES WILL
REMAIN WELL BELOW ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ONE OR TWO THUNDERSTORMS MAY BE POSSIBLE IN LOWER ACADIANA SUNDAY
AFTERNOON WITH ISOLATED TO SCATTERED STORMS POSSIBLE THROUGH LATE
WEEK IN PORTIONS OF THE REGION. AFTERNOON TEMPERATURES WILL
REMAIN IN THE 90S WITH HEAT INDEX VALUES 100 TO 107.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED.

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.